MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Model Number RSINT35018UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute integrity rx coronary drug eluting stent to treat a moderately tortuous, mildly calcified lesion located in the mid right coronary artery (rca).The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during removal following failed delivery.It was stated that the dislodged stent was visible in the proximal rca.The dislodged stent was attempted to be removed multiple times using a snare and an attempt to deploy a non-medtronic stent also failed.It was stated that a non-medtronic stent was first deployed in the proximal lesion and additional non-medtronic stents were attempted to be delivered to the mid rca lesion but failed and were removed successfully.It was stated that additional dilation was completed and an attempt to deliver the resolute integrity stent failed.It was stated that after the 3rd failed delivery of the resolute integrity stent the wire and guide were removed.A new guide and wire were inserted and on the 4th attempt the stent dislodged in the proximal rca.The patient had to undergo emergency by pass surgery.The patient was reported to be alive with injury.
 
Additional Manufacturer Narrative
Correction: lesion with more than 80% stenosis additional information: it was reported that stent dislodgement occurred when attempting to deliver the stent to the lesion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: dislodged out of the guide in the proximal rca.The dislodged stent was attempted to be removed multiple times using a snare, wiring through, wiring next to and then advancing a balloon.This successfully advanced the stent more into the mid portion as opposed to the proximal portion, however the attempt to retrieve the stent was unsuccessful.It was stated that patient was referred for potential two vessel cabg as the patient has a mid lesion with residual of 90% and a circumflex lesion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: kinks were evident on the hypotube.The stent was not present on the balloon and did not return for analysis.The balloon folds were expanded.Crimp impressions were visible on the exposed balloon surface.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood/deformation in the guidewire lumen.Correction: the lesion was pre-dilated with a 2.5 balloon.It was stated that a non-medtronic stent was first deployed at 17atm in the proximal lesion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis : kinks were evident on the hypotube.The stent was not present on the balloon and did not return for analysis.The balloon folds were expanded.Crimp impressions were visible on the exposed balloon surface.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood/deformation in the guidewire lumen.Product analysis: the procedural images confirm the presence of a moderately tortuous right coronary artery (rca) with lesions in the proximal and mid rca.The proximal rca lesion was pre-dilated.A stent was successfully deployed in the proximal rca.The distal part of the lesion appeared resistant to uniform expansion during both pre-dilation and stent deployment, confirming the device was being used in a difficult lesion.A stent was advanced into mid rca through this deployed stent in the proximal rca.There is no evidence of stent deployment in the mid rca.The lesion was pre-dilated.A dislodged stent was evident inside the newly deployed stent in the proximal rca.No images were present showing the attempted delivery and withdrawal of the resolute integrity delivery system.The location of the stent suggests that it was not possible to deliver the stent past the proximal bend of the rca.Given the location where the stent dislodged it appears likely that the proximal end of the stent may have hit off the tip of the guide catheter during withdrawal of the system.But this cannot be confirmed from the images provided.A second guidewire, and balloon possibly used a snare device could be seen being advanced into the rca.Failure to deliver stents that were removed without deployment could not be confirmed.Removal of the guide catheter and wire could not be confirmed.Attempted removal of the stent using a snare could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10027953
Report Number9612164-2020-01783
Device Sequence Number11700596
Product Code NIQ
UDI-Device Identifier00643169037120
UDI-Public00643169037120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Model NumberRSINT35018UX
Device Catalogue NumberRSINT35018UX
Device Lot Number0009507339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
05/07/2020
05/21/2020
06/19/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/07/2020
05/22/2020
06/10/2020
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight147